# SDR 2010FA0000085

- Difficulty date: February 3, 2010
- Submitted: February 3, 2010
- Operation: General aviation
- Aircraft: N52519
- Make and model: Cessna 172S
- Aircraft serial: 172S10903
- System (JASC): 3245 · Tire Tube
- Part: Tube
- Part number: G156006
- Part serial: RU6251288
- Condition: Flat
- Location: Tire
- Part time: 269 hours
- Stage of operation: LD
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING TOUCH-AND-GO LANDINGS, PILOTS REPORTED TO HEAR A STRANGE NOISE IN THE LANDING GEAR AT ROTATION AFTER SECOND LANDING.  REMAINDER OF FLIGHT WAS NONEVENTFUL.  AFTER NORMAL LANDING TOUCHDOWN AND ACFT DECELERATION, ACFT STARTED VEERING TO THE LT OF CTR.  LT MAIN TIRE WAS OBSERVED TO BE FLAT.  ACFT WAS TAXIED TO FIRST AVAILABLE TURNOFF AND ENGINE WAS STOPPED AFTER ACFT WAS CLEAR OF ACTIVE RUNWAY.  WHEEL AND TIRE ASSY WAS REPLACED WITH SPARE AND ACFT OPERATION CONTINUED.  DEFECTIVE WHEEL DISASSEMBLED AND INNER TUBE SHOWED SIGNS OF CHAFING AGAINST THE INNER WALL OF THE TIRE TO A POINT THAT THE TUBE BECAME SO THIN THAT A RESULTING BOLE IN THE TUBER ALLOWED DEPRESSURIZATION OF THE TIRE.  INSTALLED TUBE SEEMED TO BE TOO SMALL OF A DIAMETER WHEN DEFLATED INSIDE THE TIRE. OLDER TUBES WERE BIGGER AND FILLED MORE OF THE TIRE WHEN DEFLATED.  THE TUBES AVAILABLE NOW DO NOT SEEM TO FILL ENOUGH OF THE AREA WITHIN THE TIRE CAVITY PRIOR TO INFLATION.  MFG LITERATURE CLAIMS THAT THIS TUBE IS FOR BOTH 6.00-6 AND 15X6.00-6 TIRES, BUT THE TUBES FIT DIFFERENTLY IN BOTH.  THE TUBES SEEM TO BE TOO SMALL FOR A STANDARD 6.00-6 TIRE.
